Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 12:01 PM CDT for Monroe County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 12:01 PM CDT (17:01 UTC)
- Expired
- Apr 15, 2011, 12:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS54 KMEG 151701
SVRMEG
MSC095-151745-
/O.NEW.KMEG.SV.W.0108.110415T1701Z-110415T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1245 PM CDT
* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STRONG...OR
NEAR WEST POINT...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
SPLUNGE...SIPSEY FORK...WISE GAP...GREENWOOD SPRINGS...ATHENS...
EAST ABERDEEN...MULDON...BINFORD...STRONG AND NEW HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3367 8851 3368 8850 3368 8871 3369 8873
3370 8872 3400 8821 3375 8824 3374 8827
3374 8831 3371 8833 3367 8842 3365 8850
TIME...MOT...LOC 1701Z 235DEG 40KT 3365 8856
$$1 follow-up statement
269
WWUS54 KMEG 151736
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1236 PM CDT FRI APR 15 2011
MSC095-151745-
/O.CON.KMEG.SV.W.0108.000000T0000Z-110415T1745Z/
MONROE MS-
1236 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHERN MONROE COUNTY...
AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GATTMAN...OR 15 MILES SOUTHEAST OF AMORY...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
SIPSEY FORK...WISE GAP...GREENWOOD SPRINGS...ATHENS...EAST
ABERDEEN...MULDON...BINFORD...STRONG AND NEW HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3367 8851 3368 8850 3368 8871 3369 8873
3370 8872 3400 8821 3375 8824 3374 8827
3374 8831 3371 8833 3367 8842 3365 8850
TIME...MOT...LOC 1736Z 231DEG 37KT 3388 8825
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:27 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 15, 10:27 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 AM CDT FRI APR 15 2011
.UPDATE...
UPDATED FOR THE EXPIRATION OF TORNADO WATCH 139
&&
.DISCUSSION...
FIRST THREAT OF SEVERE STORMS HAS EXITED THE MIDSOUTH WITH
LINGERING RAIN AND THUNDER LIKELY TO CONTINUE FOR THE NEXT COUPLE
HOURS OVER PORTIONS OF NORTHEAST MISSISSIPPI. FURTHER NORTH AND
WEST SKIES WERE BEGINNING TO CLEAR WITH INCREASED MIXING EXPECTED
THROUGH EARLY AFTERNOON. THIS SHOULD VEER THE WINDS MORE SOUTHERLY
AND INCREASE THEM TO ADVISORY CRITERIA BY NOON.
COLDFRONT/DRYLINE AS OF 15Z WAS LOCATED ACROSS CENTRAL ARKANSAS
AND SHOULD REACH THE MISSISSIPPI RIVER BY 18-20Z. WITH DEWPOINTS
STILL NEAR 60F AND 500MB TEMPS ADVECTING IN AT OR NEAR -20C
EXPLOSIVE CONVECTION IS STILL ANTICIPATED THIS AFTERNOON WITH
MORE DISCRETE STORMS...BECOMING MORE OF A BROKEN LINE AS THEY MOVE
INTO WEST TENNESSEE AND NORTHERN MISSISSIPPI. VERY LARGE HAIL CONTINUES
TO BE THE MAIN THREAT WITH FAT CAPE IN THE -10C TO -20C ZONE.
DAMAGING WINDS WILL ALSO BE LIKELY WITH THE DRY MIDLEVELS. IT
SEEMS THAT THE ISOLATED TORNADO THREAT MAY BE HAMPERED SOMEWHAT
INITIALLY AS SURFACE WINDS SHOULD EVOLVE TO A MORE SOUTHWEST
COMPONENT IN THE MISSISSIPPI DELTA. HOWEVER...LOCATIONS FURTHER EAST
IN NORTHWEST AND WEST TENNESSEE AND ACROSS NORTHEAST MISSISSIPPI MAY
SEE SURFACE WINDS BACKED ENOUGH FOR A BETTER THREAT OF TORNADOES.
ACTIVITY WILL CONTINUE THROUGH EARLY EVENING...WITH LINGERING
SHOWERS MAINLY ACROSS NORTHWEST TENNESSEE OVERNIGHT. TEMPERATURES
TODAY SHOULD REBOUND BACK INTO THE 70S...WITH LOWS TONIGHT IN THE
40S TO LOW 50S.
JAB
&&
.PREV DISCUSSION... /ISSUED 649 AM CDT FRI APR 15 2011/
UPDATE...
UPDATED FOR AVIATION.
PREV DISCUSSION... /ISSUED 254 AM CDT FRI APR 15 2011/
DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.
TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.
FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.
PWB
&&
.AVIATION...
12Z TAFS
LINE OF TSRA WAS MOVING INTO THE MKL VICINITY AT DISCUSSION TIME.
TUP SHOULD SEE THE CONVECTIVE LINE MOVE THROUGH BY 14Z.
MEM REMAINED UNDER MAINLY STRATIFORM RAIN ALONG THE BACK EDGE OF
THE LINEAR STORM SYSTEM. MEM AND JBR SHOULD PREVAIL AT VFR WITH A
FEW PERIODS OF MVFR THROUGH MIDMORNING. DURING THE EARLY/MID
AFTERNOON... EXPECT ADDITIONAL STORMS TO DEVELOP BETWEEN MEM AND
MKL...AS ANOTHER PIECE OF UPPER LEVEL ENERGY ARRIVES FROM TX.
STRONGEST AFTERNOON STORMS WOULD LIKELY AFFECT THE TUP
AREA...WHERE INSTABILITY IS GREATEST.
LATE EVENING AND OVERNIGHT PERIOD SHOULD BE FREE OF TSRA...WITH
PERHAPS SOME MVFR CIGS DEVELOPING TOWARD 12Z.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 48 65 47 / 40 10 10 0
MKL 73 47 61 40 / 90 40 10 0
JBR 74 46 63 42 / 40 10 10 0
TUP 79 49 67 41 / 90 30 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 15, 9:21 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 921 AM CDT FRI APR 15 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161630- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 921 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST MISSISSIPPI LATER TODAY... AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST MISSISSIPPI...WEST TENNESSEE THE BOOTHEEL OF MISSOURI...AND EXTREME NORTHEAST ARKANSAS. THE PRIMARY THREATS THIS AFTERNOON WILL BE VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. JAB
In the hours before
Local storm report, Apr 15, 10:03 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG FORREST CITY 35.01N 90.79W
04/15/2011 ST. FRANCIS AR EMERGENCY MNGR
SEVERE WINDS REMOVED THE ROOF FROM THE COUNTRY HEARTH
HOTEL ALONG HOLIDAY DRIVE IN FORREST CITY.
&&
JLHLocal storm report, Apr 15, 11:15 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG RANDOLPH 34.18N 89.17W
04/15/2011 PONTOTOC MS LAW ENFORCEMENT
PORCH DESTROYED AND LIFTED OVER A MOBILE HOME IN
RANDOLPH, MISSISSIPPI.
&&
JLHLocal storm report, Apr 15, 11:16 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG RANDOLPH 34.18N 89.17W
04/15/2011 PONTOTOC MS LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF
PONTOTOC COUNTY.
&&
JLHLocal storm report, Apr 15, 11:24 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1124 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG SCOTTS HILL 35.52N 88.25W
04/15/2011 HENDERSON TN LAW ENFORCEMENT
TREES DOWN COVERING THE ROADS IN SCOTTS HILL. ALSO TREES
REPORTED DOWN IN WESTERN HENDERSON COUNTY.
&&
JLHLocal storm report, Apr 15, 11:38 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG COFFEEVILLE 33.98N 89.68W
04/15/2011 YALOBUSHA MS LAW ENFORCEMENT
A FEW TREES REPORTED DOWN IN COFFEEVILLE.
&&
JLHLocal storm report, Apr 15, 11:46 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 5 E DYERSBURG 36.04N 89.29W
04/15/2011 DYER TN EMERGENCY MNGR
MULTIPLE TOPPED AND DOWNED TREES ALONG WITH LARGE TREE
LIMBS FALLING ON AND DAMAGING CARS.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:56 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 79 min |
| Apr 15, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 66 min |
| Apr 15, 5:54 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 66 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 64 min |
| Apr 15, 7:34 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 56 min |
| Apr 15, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Apr 15, 12:31 PM CDT | Flash Flood Warning | MEG | Monroe | 5 hr |
| Apr 15, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Apr 15, 1:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 27 min |
| Apr 15, 1:41 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 20 min |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Monroe | 21 hr |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 21 hr |
| Apr 15, 3:10 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
| Apr 15, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 51 min |
| Apr 15, 5:58 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.